Arthritis or Worse?
Nov 11, 2003
Hi Docs! I have been taking Viread, Viramune, and Epivir as a first line treatment for the last 4 months. I was diagnosed HIV+ in July 2000 and started treatment July 2003. VL is <50 and T4's are around 900. I seem to be developing achiness in the knuckles on my hand, and there seems to be joint pain in my feet. It seems worse in the morning following my nightly Viread dose. Additionally, just about every joint in my body seems to creek, pop, or snap. Is this just arthritis setting in or something more? I'd hate to change a med, but how else may I isolate the problem? Thanks for your continued support and help!
Response from Dr. Conway
Thank you for your kind comments about the site.
The symptoms that you describe are a bit non-specific, and it would first be important to establish "what hurts"...is this muscle pain, joint pain or nerve pain. Assuming that is is your joints, moring stiffness is an early symptom of rheumatoid arthritis and related diseases, that would have little to do with your medications or your HIV infection. You should run this by your doctor.
If it si your medications, it could be a delayed reaction to the Viramune. it would be important to make sure that there is nothing else related to your Viramune, such as liver toxicity. I would think that you would have had this checked by now, but if your liver tests became abnormal after you started on Viramune and this was associated with your joint pains, I would be a bit suspicious.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Dry Mouth After Swallowing Precum What Are The Chances Of HIV
- Itchy Skin After Sex With Sex Worker Sign Of HIV AIDS
- Swollen Glands After Anal Fingering Worried I Have HIV
- Testicular Pain After Insertive Oral Sex Worried I Have HIV
- Tingling In Feet After Mutual Masturbation Worried I Have HIV
- Can A Sexually Transmitted Disease Cause A Sore On Your Gums?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.